Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 97, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 3, 2002, 3:30 PM EDT for Franklin County, Florida. It was in force for 29 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2002, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 1, 2002, 2:15 PM EDT
- In force
- 29 days
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Franklin County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WUUS52 KTAE 011744 SVRTLH FLC037-011815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 143 PM EDT THU AUG 1 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN FLORIDA * UNTIL 215 PM EDT... * AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES WEST OF CARRABELLE BEACH...OR ABOUT 4 MILES SOUTHWEST OF CARRABELLE... MOVING SOUTH AT 5 MPH. LAT...LON 2990 8467 2982 8476 2972 8474 2987 8456 .END 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:00 AM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 10:00 AM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EDT WED JUL 3 2002 LOOKS LIKE WE ARE LOCKED INTO A RATHER COMPLEX...MUDDLED DISTURBED PATTERN WITH RELATIVELY WEAK SURFACE PRESURE GRADIENTS THROUGH MOST OF THE REMAINING WEEK. THE PERSISTENT ELONGATED TROUGH...EXTENDING SOUTHWARD FROM JUST OFF THE EASTERN SEABOARD ACROSS THE SOUTHERN FLORIDA PENINSULA...IS PRODUCING A GENERALLY NORTHERLY FLOW ACROSS THE FORECAST AREA. WATER VAPOR IMAGERY CONTINUES TO SHOW ROTATION ALONG THE SOUTHEAST FLORIDA COAST NEAR VERO BEACH...WITH WEAK RIPPLES MOVING AROUND THE TROUGH. ONE IS CURRENTLY ROUNDING THE TROUGH OVER THE SOUTHEAST GULF WITH ANOTHER MOVING SOUTHWARD ACROSS GEORGIA...WHICH SHOULD ENHANCE SEABREEZE DRIVEN CONVECTION THIS AFTERNOON. CURRENT FORECAST TRENDS HAVE ALL OF THIS WELL IN HAND...WITH POPS CLOSE TO CLIMATOLOGY...AND I WILL MAKE MAINLY COSMETIC CHANGES TO THE MORNING PUBLIC FORECAST PACKAGE. THERE CONTINUE TO BE NO MAJOR CONCERNS WITH FIRE WEATHER. THE WEAK SURFACE PRESSURE GRADIENT IS FORECAST TO STRENGTHEN A BIT FROM WEST TO EAST ACROSS THE COASTAL WATERS...AS PRESSURES FALL TO THE NORTH IN RESPONSE TO THE APPROACHING S/WV OUT OF GEORGIA...AND THIS TREND HANDLED WELL IN THE CURRENT MARINE FORECASTS. .TLH... .AL...NONE. .GA...NONE. .FL...NONE. DUVAL
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.